Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 102, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 1, 2008, 5:30 PM EDT for 4 counties in Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 1, 2008, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:42 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 1, 2:42 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT SUN JUN 1 2008 .SHORT TERM...(TONIGHT AND MONDAY)...WRF-NAM HAS GENERALLY HAD THE BEST HANDLE ON THE CURRENT SITUATION AND THUS WILL TEND TO BE FAVORED. CURRENT CONVECTIVE ACTIVITY PROJECTED TO CONTINUE TO MOVE EAST AND EVENTUALLY EXIT THE AREA. HAVE CONTINUED EVENING LOW POPS TO ACCOUNT FOR ANY LINGERING PRECIP. APPEARS WEAK SURFACE BOUNDARY WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN COUNTIES TO WARRANT LOW POPS FOR TOMORROW AS IT STALLS OUT JUST SOUTH OF THE TENNESSEE BORDER. TEMPS EXPECTED TO BE NEAR CLIMO BEFORE SUBSEQUENT WARMING TREND COMMENCES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...MODELS/ENSEMBLES GENERALLY AGREE THAT RIDGING WILL BECOME ESTABLISHED OVER MOST OF THE EASTERN CONUS THROUGH MUCH OF THE LONG TERM PERIOD. THIS SUGGESTS A TYPICAL SUMMER PATTERN WITH ABOVE CLIMO TEMPS AND WIDELY SCATTERED DIURNAL CONVECTION...MAINLY CONFINED TO THE HIGHER TERRAIN...EACH DAY. HAVE CONTINUED PREVIOUS FORECAST TREND WHICH CAPTURES THIS SCENARIO WELL. WENT WITH DRY FORECAST FOR LATE NEXT WEEKEND AS UPPER RIDGE IS PROJECTED TO BE CENTERED OVER THE SOUTHERN APPALACHIAN REGION...AND EVEN THE SCATTERED DIURNAL CONVECTION WILL LIKELY BE SUPPRESSED UNDER THIS SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 86 66 89 70 / 30 30 10 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 84 64 88 69 / 20 10 10 20 10 OAK RIDGE, TN 62 85 64 88 69 / 20 10 10 20 10 TRI CITIES AIRPORT, TN 57 82 61 85 66 / 20 10 10 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Jun 1, 5:30 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN JUN 1 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT SUN JUN 1 2008 /430 AM CDT SUN JUN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM APPROCHING THE SOUTHERN APPALCHIAN REGION WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. SOME OF THE STORMS COULD BE QUIET STRONG OR SEVERE. THE MAIN THREAT AT THIS TIME APPEARS TO BE LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEED TODAY.
In the hours before
Local storm report, Jun 1, 11:52 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 AM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM TSTM WND DMG 1 N JASPER 35.07N 85.63W
06/01/2008 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND JASPER.
&&
FERRELLSpecial weather statement, Jun 1, 12:41 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1241 PM EDT SUN JUN 1 2008 VAZ006-011700- RUSSELL- 1241 PM EDT SUN JUN 1 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING RUSSELL COUNTY... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF RAVEN...MOVING EAST AT 28 MPH. PEA SIZE HAIL...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 1, 4:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 424 PM EDT SUN JUN 1 2008 TNZ012-013-012130- CAMPBELL-SCOTT- 424 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL AFFECT SCOTT AND CAMPBELL COUNTIES THROUGH 530 PM... AT 422 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN SCOTT COUNTY... MOVING SOUTHEAST AROUND 25 MPH. WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEOPLE IN SCOTT AND CAMPBELL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:03 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 42 min |
| May 31, 8:11 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 64 min |
| Jun 1, 5:50 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 25 min |
| Jun 1, 6:35 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion | 3 hr |
| Jun 1, 7:55 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 50 min |
| Jun 1, 10:09 AM EDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 2 hr |
| Jun 1, 10:43 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| Jun 1, 1:18 PM EDT | Areal Flood Advisory | MRX | Marion | 57 min |
| Jun 1, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 54 min |
| Jun 1, 5:04 PM EDT | Areal Flood Advisory | MRX | Scott | 116 min |
| Jun 1, 2:14 PM EDT | Areal Flood Advisory | MRX | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.